Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 40, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 27, 2019, 12:07 PM EDT for Allen County, Indiana. It took effect at Apr 28, 2019, 10:59 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 12:07 PM EDT (16:07 UTC)
- In effect from
- Apr 28, 2019, 10:59 AM EDT
- Expired
- May 1, 2019, 9:14 PM EDT
- In force
- 3 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River near Fort Wayne (SASI3). The gauge peaked at 15.27 ft at Apr 29, 2019, 11:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:50 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 6:50 AM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
650 AM EDT Sat Apr 27 2019
.SYNOPSIS...
Issued at 649 AM EDT Sat Apr 27 2019
Rain will move into the region this afternoon, persisting into
tonight. The rain may mix with or change to snow this evening,
mainly along and north of the Toll Road, with minor accumulations
possible. Sunshine returns Sunday but more rain is likely next
week which could lead to more flooding.
&&
.SHORT TERM...(Today and Tonight)
Issued at 244 AM EDT Sat Apr 27 2019
Latest surface analysis has deepening low pressure in the central
plains with 6hr pressure falls of 8mb over Nebraska. Models in
decent agreement with tracking surface low into mid MS valley by
18Z this afternoon and staying on easterly track into central
Indiana tonight. Forcing north of warm front with strong
isentropic ascent will have precipitation spreading into the
western CWA before noon then over the entire area this afternoon.
With the more southerly track than last nights run...precip type
becoming more of an issue along northern tier for tonight.
Forecast soundings showing very impressive low level vertical
motions in the 800-700mb layer and extremely shallow to non-
existent surface based warm layer. Although DGZ displaced well
above...good setup for a mesoband type intense burst of snow
possible before midnight. With favorable timing in the diurnal
cycle cant rule out an inch or two in our Michigan counties and
current grids have good reflection of this and latest HREF seems
in line with this thinking as 60-90 percent prob of an inch but
only 10-20 percent prob of greater than 2 inches.
&&
.LONG TERM...(Sunday through Friday)
Issued at 244 AM EDT Sat Apr 27 2019
Forecast period begins with high pressure building into the great
lakes region providing a sunny but cool Sunday with highs
generally 50-55F. Upper low over the gulf of Alaska will come
onshore early this weekend and move into the northern plains by
Sunday night bringing next system and rain chances into the area
on Monday. This is the beginning of what looks to be an active
long term forecast period as southern stream upper low coming
onshore in southern California combined with strengthening
subtropical high in SE US will lead to an active SW flow pattern
for our area. This will result in multiple precip chances during
the week although not as continuous as the blended POP grids would
indicate. Reasonable grouping among the ensemble members
temporally suggest that fine tuning of wet vs dry periods
attainable as they move up to the day 3-4 timeframe. Pattern
becomes more zonal by the end of the period as subtropical ridge
moves back offshore and additional Pacific energy approaches the
west coast. Temperatures not deviating far from climatological
norms through the period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 649 AM EDT Sat Apr 27 2019
No significant changes to 06Z TAFs with focus on area of rain that
will arrive this afternoon with IFR cigs for both locations.
Duration and impacts will likely be higher at KSBN. HRRR has been
suggesting some thunder potential after 00Z at KFWA before the
rain ends. Nothing in TAFs now but something to monitor in later
forecasts.
Rain should move out after 6Z with at least some potential to mix
with or change to snow at KSBN in the 3Z-6Z window.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning from 6 PM this evening to 5 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 27, 4:49 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 449 AM EDT Sat Apr 27 2019 MIZ077>081-280900- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- 449 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Accumulating snow will be possible tonight. Slushy accumulations of 1 to 2 inches appear possible. This could create difficult travel conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Below freezing temperatures are expected Sunday morning. Protect tender vegetation against snow and these cold temperatures. A wet pattern is expected to continue into next week. See the hydrologic outlook (ESFIWX) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>009-012>017-020-022>024-280900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami- Wabash- 449 AM EDT Sat Apr 27 2019 /349 AM CDT Sat Apr 27 2019/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. A mixture of rain and snow is possible north of US 24 Saturday night. Minor, slushy, snow accumulations on mainly grassy and elevated surfaces are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Temperatures are expected to drop to near freezing Sunday morning. Protect tender vegetation against snow and these cold temperatures. A wet pattern is expected to continue into next week. See the hydrologic outlook (ESFIWX) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-025>027-032>034-OHZ001-002-004-005-015-016-024-025-280900- Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 449 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Minor to moderate river and stream flooding will continue today. Road closures due to lingering high water will also remain possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor river flooding is expected to persist into Sunday. This wet pattern is expected to continue into next week. See the hydrologic outlook (ESFIWX) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-280900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 449 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. A Gale warning is in effect tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:28 PM EDT | Gale Warning | IWX | 30 hr | |
| Apr 26, 8:32 PM EDT | Areal Flood Warning | IWX | Allen, Paulding, Putnam, Van Wert | 12 hr |
| Apr 27, 12:07 PM EDT | River Flood Warning | IWX | Putnam | 12 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.